MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG. SL MIA MOD.NECK F.DETACH.RASP STD 1-6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG. SL MIA MOD.NECK F.DETACH.RASP STD 1-6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 75004604
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that before surgery, while the nurses were checking the devices, a brown substance was found between components.The operation was cancelled however the patient was under anesthesia.
 
Additional Manufacturer Narrative
It was reported that before the surgery, while the nurses were checking the devices, a brown substance was found between components.The operation was cancelled however the patient was under anesthesia.The part (sl mia modular neck for detachable rasp, std 1-6 (75004604)) was cleaned afterwards and reused.Therefore the modular neck was not returned for investigation.A complaint history review revealed no complaints due to contamination for this part number.A production documentation review could not be performed as there was no batch number communicated.As no part was returned a visual evaluation or further analysis could not be performed.Although the surgery was cancelled while the patient was already under anesthesia, no medical documents were received.The instrument family has passed the required tests regarding the cleaning procedure.The procedure is explained in the information for use.The probable root cause of the contamination is attributed to a user error as the trial neck in scope could be reused after repeating the cleaning process.If more information regarding the batch number or the medical documentation becomes available the complaint will be reopened.As of now, no further actions can be initiated.Smith and nephew monitors the device for similar complaints.

Brand Name
SL MIA MOD.NECK F.DETACH.RASP STD 1-6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG.
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key8840006
Report Number9613369-2019-00052
Device Sequence Number372206
Product Code JDI
UDI-Device Identifier07611996085358
UDI-Public07611996085358
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number75004604
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer07/01/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;